MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004010S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of 4mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) was used for pre-dilation but it ruptured at six atmospheres (atm).There was no reported patient injury.The lesion was at the superficial femoral artery (sfa) which had calcification.The vessel had moderate tortuosity with 90% stenosis.The access site was the right femoral artery.An ipsilateral approach was made.An intravascular ultrasound (ivus) was used to check the lesion.The device was replaced with another unknown 5mm x 10cm balloon catheter and the procedure was completed with drug-coated balloon.The saber pta was used in conjunction with a 6f 11cm brite tip sheath and a non-cordis guidewire.The product appeared normal when removed from its packaging.The device was prepped normally (i.E.Maintained negative pressure).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device had to pass through a previously placed stent.The balloon burst during its initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82168080 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate tortuosity and calcification with stenosis may have contributed to the reported event.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the stenosed lesion or when passing through the previously placed stent.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 4mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) was used for pre-dilation but it ruptured at 6 atmosphere (atm).Therefore, it was replaced with another unknown 5mm 10cm balloon catheter and the procedure was completed with drug-coated balloon.There was no reported patient injury.The lesion was at the superficial femoral artery (sfa) which had calcification.An ipsilateral approach was made.The saber pta was used in conjunction with a 6f 11cm brite tip sheath and a non-cordis guidewire.An intravascular ultrasound (ivus) was used to check the lesion and the device.The product looked normal when removed from its packaging.The device was prepped normally (i.E.Maintained negative pressure).The access site was the right femoral artery.The vessel had moderate tortuosity with 90% stenosis.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device had to pass through a previously placed stent.The balloon burst during its initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device will not be returned for evaluation as it was discarded.

Brand Name
SABER 4MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10289583
Report Number9616099-2020-03790
Device Sequence Number1045705
Product Code LIT
UDI-Device Identifier20705032069783
UDI-Public20705032069783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number48004010S
Device Catalogue Number48004010S
Device Lot Number82168080
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1